Alert archive / Illinois / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 158, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 19, 2009, 7:40 PM CDT for Marion County, Illinois. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2009, 7:40 PM CDT (00:40 UTC)
- Expired
- Jun 19, 2009, 8:05 PM CDT
- In force
- 25 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
County Marion County, IL
The radar
The Evansville,IN radar (KVWX), 129 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 440 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1136 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 305 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 8.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 200040
SVRLSX
ILC121-200115-
/O.NEW.KLSX.SV.W.0158.090620T0040Z-090620T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
740 PM CDT FRI JUN 19 2009
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MARION COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 815 PM CDT
* AT 738 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PATOKA...OR 10 MILES NORTHWEST OF SALEM...AND MOVING EAST AT 40
MPH.
* LOCATIONS IMPACTED INCLUDE...
KINMUNDY...
ALMA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.
&&
LAT...LON 3870 8914 3882 8914 3883 8914 3883 8895
3878 8881
TIME...MOT...LOC 0040Z 248DEG 37KT 3876 8904
$$
TILLY1 follow-up statement
000
WWUS53 KLSX 200105
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
805 PM CDT FRI JUN 19 2009
ILC121-200114-
/O.CAN.KLSX.SV.W.0158.000000T0000Z-090620T0115Z/
MARION IL-
805 PM CDT FRI JUN 19 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MARION COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM FOR SOUTHERN
PORTIONS OF MARION COUNTY.
LAT...LON 3870 8914 3882 8914 3883 8914 3883 8895
3878 8881
TIME...MOT...LOC 0104Z 248DEG 37KT 3885 8874
$$
TILLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 5:54 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jun 19, 5:54 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
554 PM CDT FRI JUN 19 2009
.DISCUSSION...
/106 PM CDT FRI JUN 19 2009/
ACTIVE AFTERNOON AND EVENING AHEAD AS SHORTWAVE APPROACHES A VERY
MOIST UNSTABLE AND UNCAPPED ATMOSPHERE. THUNDERSTORMS WILL CONTINUE
TO DEVELOP...INITIALLY WE BELIEVE SUPERCELLS WILL BE THE STORM MODE.
BUT GIVEN UNIDIRECTIONAL SHEAR PROFILES WE SHOULD SEE THE CELLS
MERGE INTO LINEAR BOWING COMPLEXES WHICH WILL AFFECT NORTHERN
MISSOURI AND WEST CENTRAL ILLINOIS. FRONT WILL CONTINUE TO SAG
SOUTH DURING THE EVENING WITH FURTHER DEVELOPMENT POSSIBLE TO THE
INTERSTATE 70 CORRIDOR. NOT SURE ABOUT THE SEVERITY OR COVERAGE OF
THIS CONVECTION GIVEN THE WEAK CONVERGENCE AND LACK OF UPPER AIR
SUPPORT IN WAKE OF THE AFOREMENTIONED SHORTWAVE. IN ANY CASE...WEAK
WESTERLY WARM ADVECTION SHOULD BE ENOUGH TO KEEP THUNDERSTORMS GOING
OVERNIGHT ON THE WESTERN FLANK OF THE OUTFLOW/EFFECTIVE FRONT AS IT
STALLS JUST SOUTH OF INTERSTATE 70.
PRIMARY SEVERE THREAT WILL BE DAMAGING WINDS GIVEN THE BOWING
STRUCTURES THAT ARE EXPECTED AFTER THE INITIAL SUPERCELL MODE. WILL
ALSO HAVE TO KEEP A WATCHFUL EYE ON HEAVY RAINFALL WITH ANY ECHO
TRAINING AS PRECIPITABLE WATER VALUES REMAIN NEAR 2 INCHES.
SHOULD SEE SCATTERED THUNDERSTORMS DEVELOP AGAIN ON SATURDAY
...ESPECIALLY DURING THE AFTERNOON AS FRONT REMAINS QUASI-STATIONARY
OVER THE REGION AND SERVES AS THE FOCUS FOR DIURNAL DEVELOPMENT. BY
SATURDAY NIGHT THE FRONT WILL BEGIN TO LIFT BACK NORTH AS A WARM
FRONT AND THE SUMMER HEAT WILL RETURN.
AN EXTENDED PERIOD OF HEAT AND HUMIDITY IS EXPECTED SUNDAY THROUGH
THURSDAY AS THE UPPER RIDGE BUILDS BACK ACROSS THE REGION. ST. LOUIS
METRO WILL LIKELY SEE TEMPERATURES IN THE MID TO UPPER 90S THROUGH
THE PERIOD WITH AFTERNOON AND EARLY EVENING HEAT INDICES BETWEEN 105
AND 110 DEGREES. OTHER THAN VERY ISOLATED AFTERNOON CONVECTION...THE
UPPER RIDGE SHOULD EFFECTIVELY CAP THE ATMOSPHERE AND A DRY FORECAST.
SOME INDICATION IN MEDIUM RANGE GUIDANCE THAT A TROF WILL TRY TO DIG
INTO THE EASTERN SIDE OF THE RIDGE LATE NEXT WEEK...BUT WE WILL SEE.
CVKING
&&
.AVIATION...
/532 PM CDT FRI JUN 19 2009/
FOR THE 00Z TAFS...FIRST ROUND OF TSRA HAVE PUSHED E OF UIN AND NE
OF STL ASSOCIATED WITH INITIAL SHRTWV MOVG EWD THRU SERN IA AND
PREFRONTAL TROF EXTDG FM NWRN IL S TO NR STL. A SECOND ROUND OF
TSRA EXTDS FM NR EOK SW TO JUST SE OF IRK WITH AN ISOLATED CELL E
OF MCI ATTM. THIS ACTIVITY WAS AHD OF ANOTHER SHRTWV TROF MOVG
THRU THE SERN HALF OF NEBASKA AND JUST AHD OF THE CDFNT EXTDG FM
NR IRK SW THRU MCI. THESE STORMS SHOULD MOVE THRU UIN EARLY THIS
EVNG WITH MORE SCT TSRA MOVG THRU COU...STL AND SUS LTR THIS EVNG
AND DURING THE OVERNIGHT HRS. CDFNT SHOULD MAKE IT TO COU ARND 06Z
SAT AND THRU STL/SUS BY 09Z SAT ALTHOUGH ITS SEWD PROGRESS WILL
SLOW LTR TGT AND IT WILL BCM WKR AND MORE ILL DEFINED. WILL
INCLUDE PREVAILING TSRA OR AT LEAST A TEMPO GRP OF TSRA IN UIN
EARLY THIS EVNG AND A TEMPO GRP OF TSRA IN COU....STL AND SUS LT
THIS EVNG INTO THE OVERNIGHT HRS. SFC WNDS WILL WKN THIS EVNG AND
GRADUALLY VEER ARND TO A W-NWLY DIRECTION BHND THE FNT LTR TGT.
WILL LEAVE THE COU...STL AND SUS TAFS DRY ON SAT ALTHOUGH THERE
COULD BE SCT SHRA/TSRA ACRS CNTRL MO AS THE WKNG FNT BCMS STNRY
ACRS SRN PTNS OF MO IL. DO NOT SEE MUCH CLOUDINESS IN UIN ON
SAT...BUT THERE WILL LIKELY BE SCT DIURNAL CUMULUS CLOUDS ALONG
WITH A HI LVL CLOUD CEILING IN COU...STL AND SUS.
GKS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR JEFFERSON-LINCOLN-
MADISON-ST. CHARLES-ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY-
STE. GENEVIEVE.
IL...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BOND IL-CALHOUN IL-
CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-
MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-
ST. CLAIR IL-WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Jun 19, 7:07 PM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 707 PM CDT FRI JUN 19 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 707 PM CDT FRI JUN 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY ALONG AND NORTH OF INTERSTATE 70. SOME OF THESE STORMS MAY BECOME SEVERE...WITH DAMAGING WIND GUSTS IN EXCESS OF 70 MPH...LARGE HAIL AND LOCALLY HEAVY RAINFALL. ISOLATED...SHORT LIVED TORNADOES ARE ALSO POSSIBLE. MODERATE RIVER FLOODING IS OCCURRING ALONG PORTIONS OF THE MISSOURI RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY. THE HEAT WILL REBUILD ACROSS THE REGION NEXT WEEK WITH AFTERNOON HEAT INDEX READINGS ABOVE 100 DEGREES SUNDAY THROUGH THURSDAY. THE ST. LOUIS METROPOLITAN AREA WILL BE HOTTER DUE TO THE HEAT ISLAND EFFECT...WITH AFTERNOON HIGHS IN THE UPPER 90S AND HEAT INDEX READINGS IN EXCESS OF 105 DEGREES. MODERATE RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE MISSOURI AND MISSISSIPPI RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CARNEY
In the hours before
Local storm report, Jun 19, 6:35 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
635 PM CDT FRI JUN 19 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0615 PM LIGHTNING LITCHFIELD 39.18N 89.66W
06/19/2009 MONTGOMERY IL AMATEUR RADIO
LIGHTNING STRIKE ON HOUSE CAUSED FIRE...DAMAGE
&&
EVENT NUMBER LSX0902464
CARNEYLocal storm report, Jun 19, 6:40 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
640 PM CDT FRI JUN 19 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0638 PM TSTM WND DMG RAYMOND 39.32N 89.57W
06/19/2009 MONTGOMERY IL TRAINED SPOTTER
LARGE BRANCHES BROKEN OFF IN RAYMOND.
&&
EVENT NUMBER LSX0902465
CVKINGLocal storm report, Jun 19, 7:10 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
710 PM CDT FRI JUN 19 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0710 PM WALL CLOUD MULBERRY GROVE 38.92N 89.27W
06/19/2009 BOND IL TRAINED SPOTTER
ROTATING WALL CLOUD OBSERVED BY TRAINED SPOTTER.
&&
EVENT NUMBER LSX0902466
CVKINGLocal storm report, Jun 19, 7:16 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
716 PM CDT FRI JUN 19 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0715 PM WALL CLOUD 1 S HAGERSTOWN 38.93N 89.17W
06/19/2009 FAYETTE IL TRAINED SPOTTER
ROTATING WALL CLOUD OBSERVED BY TRAINED SPOTTER 1 MILE
SOUTH OF HAGERSTOWN.
&&
EVENT NUMBER LSX0902467
CVKINGLocal storm report, Jun 19, 7:30 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
730 PM CDT FRI JUN 19 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0730 PM FUNNEL CLOUD 7 ESE VANDALIA 39.27N 91.37W
06/19/2009 PIKE MO TRAINED SPOTTER
&&
EVENT NUMBER LSX0902468
KANOFSKYLocal storm report, Jun 19, 7:34 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
734 PM CDT FRI JUN 19 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0730 PM FUNNEL CLOUD 7 ESE VANDALIA 38.94N 88.98W
06/19/2009 FAYETTE IL TRAINED SPOTTER
&&
CORRECTED COUNTY/STATE...LOCATION
EVENT NUMBER LSX0902468
KANOFSKYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:06 PM CDT | Tornado Warning | LSX | Bond, Fayette | 39 min |
| Jun 19, 7:19 PM CDT | Tornado Warning | LSX | Fayette, Marion | 41 min |
| Jun 19, 7:24 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Marion | 51 min |
| Jun 19, 7:27 PM CDT | Areal Flood Advisory | LSX | Fayette | 6 hr |
| Jun 19, 7:55 PM CDT | Tornado Warning | LSX | Marion | 35 min |
| Jun 19, 7:59 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 34 min |
| Jun 19, 8:09 PM CDT | Severe Thunderstorm Warning | LSX | Fayette, Montgomery | 36 min |
| Jun 19, 8:14 PM CDT | Tornado Warning | LSX | Marion | 31 min |
| Jun 19, 8:44 PM CDT | Severe Thunderstorm Warning | LSX | Fayette | 15 min |
| Jun 20, 12:46 AM CDT | Severe Thunderstorm Warning | LSX | Clinton, Marion, Saint Clair, Washington | 44 min |
| Jun 20, 2:06 PM CDT | Excessive Heat Watch | LSX | Madison, Saint Clair | 14 hr |
| Jun 20, 6:34 PM CDT | Areal Flood Advisory | LSX | Bond, Montgomery | 6 hr |
| Jun 20, 6:53 PM CDT | Flash Flood Warning | LSX | Fayette | 6 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.